MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number E100-29M-00
Medical Device Problem Codes Calcified (1077); Material Deformation (2976); Device Stenosis (4066)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Stenosis (1965)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 29mm epic valve was implanted in the patient.After the procedure, the patient presented with shortness of breath and echocardiogram showed a gradient of 10mm.The valve was calcified with some leaflet deformity.The valve was explanted and a new non- abbott valve was implanted.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of valve calcification, leaflet deformity, mitral valve stenosis, and dyspnea was reported.The device was returned to abbott for investigation, and all cusps were noted to have previously been dissected or torn.The outflow surface of one cusp was observed to have a layer of fibrin thrombus which was tethered to the fold of the free edge of the cusp.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.Based on the available information, the cause of the reported stenosis could not be conclusively determined.However, the thrombus formation and fibrotic thickening noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation.The observed leaflet fold appears to be related to the fibrin thrombus formation tethered to the leaflet.The reported surgical intervention was a result of case-specific circumstances, as the device was explanted, and another valve was implanted.There is no indication of a product quality issue with regards to manufacture design or labeling.
 
Event or Problem Description
N/a.

Brand Name
EPIC¿ VALVE (MITRAL)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19651834
Report Number2135147-2024-03184
Device Sequence Number6745461
Product Code LWR
UDI-Device Identifier05414734055598
UDI-Public(01)05414734055598(17)241021(10)BR00026763
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2024
Device Catalogue NumberE100-29M-00
Device Lot NumberBR00026763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale